Alert archive / Delaware / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2012, 12:25 AM EDT for Sussex County, Delaware. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 12:25 AM EDT (04:25 UTC)
- Expired
- Sep 2, 2012, 2:00 AM EDT
- In force
- 95 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 25 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522
WWUS81 KPHI 020425
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1225 AM EDT SUN SEP 2 2012
DEZ003-004-020600-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1225 AM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENWOOD AND
BRIDGEVILLE TO DELMAR...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR GEORGETOWN AROUND 1230 AM...MILTON AND
GUMBORO AROUND 1245 AM...LEWES AND MILLSBORO AROUND 100 AM...DEWEY
BEACH AND REHOBOTH BEACH AROUND 115 AM...AND SOUTH BETHANY AND OCEAN
VIEW AROUND 130 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3845 7559 3846 7564 3889 7550 3891 7547
3892 7544 3874 7507 3867 7506 3867 7505
3862 7505 3861 7504 3845 7504 3844 7505
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 1, 9:29 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 1, 9:29 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 929 PM EDT SAT SEP 1 2012 .SYNOPSIS... A COLD FRONT JUST TO OUR SOUTH WILL STALL ACROSS VIRGINIA FOR TONIGHT AND SUNDAY AS HIGH PRESSURE BUILDS OVER SOUTHEASTERN CANADA AND NORTHERN NEW ENGLAND. THE FRONT IS FORECAST TO REMAIN NEARLY STATIONARY FROM MONDAY THROUGH THURSDAY AS WEAK AREAS OF LOW PRESSURE MOVE ALONG IT. THE FINAL LOW WILL PULL THE FRONT AWAY FROM OUR AREA BY THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A COLD FRONT OVER THE DELMARVA WILL MOVE A BIT FURTHER SOUTH BEFORE STALLING TONIGHT AND SUNDAY. SOME SHOWERS AND TSRA REMAIN ACRS MD AND THESE COULD IMPACT THE DELMARVA OVER THE NEXT FEW HOURS. HOWEVER, THE OVERALL TREND SHOULD BE DOWNWARD. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOW 60S UP NORTH TO AROUND 70 ON THE DELMARVA AND ERN NJ. WINDS WILL BE LIGHT FROM THE N SWITCHING AROUND TO E BY MORNING. PATCHY LIGHT FOG IS POSSIBLE LATE TONIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... HIGH PRESSURE WILL BE BUILDING ACROSS SRN CANADA ON SUNDAY WHILE THE DEEPER MOISTURE FROM FORMER TROPICAL SYSTEM ISAAC ARRIVES FROM THE WEST. CLOUDS WILL STEADILY INCREASE AND LOWER DURING THE DAY. SCATTERED SHOWERS WILL ARRIVE DURING THE AFTERNOON WITH 30-40 PCT POPS WEST AND SOUTH AND 20-30 PCT POPS NORTH AND EAST. QPF LIGHT. HIGHS ON SUNDAY WILL MOSTLY BE IN THE LOW TO MID 80S...WITH A FEW UPPER 80 ACROSS SRN DELAWARE. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... MUCH OF THE PERIOD STILL LOOKS LIKE IT WILL BE UNSETTLED. THE BOUNDARY THAT SETS UP NEAR OUR AREA, AS NOTED PREVIOUSLY, WILL ACT AS A FOCUS FOR MOISTURE AND ENERGY THAT WILL MAKE UP THE REMNANTS OF ISSAC. THESE REMNANT SYSTEMS CAN CARRY A FAIR AMOUNT OF VORTICITY THAT ON OCCASION TRANSLATES INTO VERY LOCALIZED SEVERE WEATHER, BUT WE ARE MUCH TOO FAR OUT TO HIT THAT VERY HARD. THE MOISTURE SHOULD BE FAIRLY CONSIDERABLE, AND ALSO AS NOTED PREVIOUSLY THERE COULD BE SOME LOCALLY HEAVY RAIN. THAT MOISTURE AND ENERGY LOOK LIKE THEY WILL CLEAR OUR AREA BY AROUND WEDNESDAY, BUT A TRAILING MID LEVEL TROUGH WILL KEEP US UNDER THE THREAT OF SHOWER AND THUNDERSTORM ACTIVITY INTO THURSDAY. WE STILL FORECAST IMPROVING CONDITIONS FOR THE END OF THE WORK WEEK INTO THE WEEKEND. OUR PRESENT LONG TERM TEMPERATURE FORECAST CALLS FOR DAYTIME TEMPERATURES TO BE AROUND NORMAL AND NIGHTTIME TEMPERATURES TO BE ABOVE NORMAL WHILE THE REMNANTS OF ISSAC AFFECT OUR AREA, AND AFTER THAT THEY ARE FORECAST TO SLOWLY SETTLE TO NEAR OR SLIGHTLY BELOW NORMAL. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED THE REST INTO TONIGHT. EXPECT GENLY LIGHT WINDS AND SOME HIGH CLOUDINESS TONIGHT SUNDAY...AFTER ANY LIGHT FOG DISSIPATES DURING THE MORNING...THEN VFR CONDITIONS EXPECTED THE REST OF THE DAY. CLOUDS WILL INCREASE AS MOISTURE FROM FORMER TROPICAL SYSTEM ISAAC BEGINS TO MOVE IN FROM THE WEST. ISOLATED TO SCATTERED SHOWERS MAY ARRIVE LATER DURING THE AFTERNOON...BUT HAVE NOT BEEN INCLUDED IN ANY OF THE TAFS ATTM DUE TO UNCERTAINTY ON TIMING AND OVERALL LOW POPS. OUTLOOK... SUNDAY NIGHT THROUGH THURSDAY...AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL FOR BRIEF PERIODS OF HEAVY RAIN AND MVFR OR IFR CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS. && .MARINE... NO HAZARDS ARE EXPECTED TONIGHT OR SUNDAY. WINDS BEHIND THE COLD FRONT...WHICH MOVED ACROSS THE WATERS EARLIER...HAVE SWITCHED TO A NW OR N DIRECTION. AS HIGH PRESSURE BUILDS ACROSS CANADA AND THE FRONT STALLS TO THE SOUTH...WINDS SHOULD CONTINUE TO SWING AROUND TO NE THEN E BY DAWN. WIND SPEEDS SHOULD REMAIN AROUND 10 KNOTS OR LESS. THE PRESSURE GRADIENT ACROSS THE WATERS WILL INCREASE SLIGHTLY ON SUNDAY...SO WINDS COULD INCREASE TO 10 TO 15 KTS THEN. WIND DIRECTION ON SUNDAY WILL BE SE OR E MUCH OF THE DAY. THERE MAY BE A FEW ISOLATED SHOWERS LATE THIS AFTERNOON OR EARLY EVENING ACROSS THE DEL BAY AND SRN COASTAL WATERS. AS MOISTURE AND THE REMNANTS OF ISAAC MOVE TOWARD THE AREA LATER SUNDAY...THERE WILL BE OTHER OPPORTUNITIES FOR SCATTERED SHOWERS. OUTLOOK... ALTHOUGH WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERION THROUGH THURSDAY, SWELLS ASSOCIATED WITH THE TROPICAL CYCLONE LESLIE LIKELY WILL CAUSE SWELLS OF ADVISORY CRITERION BY TUESDAY THAT LAST INTO AT LEAST THURSDAY. && .RIP CURRENTS... FAIRLY MINOR SWELLS FROM KIRK AND THEN SOMEWHAT MORE ROBUST SWELLS FROM LESLIE SHOULD KEEP US IN AT LEAST A MODERATE RISK OF RIP CURRENTS FOR THE UPCOMING WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DELISI/IOVINO NEAR TERM...NIERENBERG/O'HARA SHORT TERM...O'HARA LONG TERM...DELISI/IOVINO AVIATION...DELISI/IOVINO/NIERENBERG/O'HARA MARINE...DELISI/O'HARA RIP CURRENTS...
Hazardous weather outlook, Sep 1, 3:13 PM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 313 PM EDT SAT SEP 1 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-021915- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 313 PM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN IS POSSIBLE SOMETIME IN THE MONDAY THROUGH WEDNESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-021915- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 313 PM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR A MODERATE TO HIGH RISK OF RIP CURRENTS FOR MUCH OF THE PERIOD FROM SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN IS POSSIBLE SOMETIME IN THE MONDAY THROUGH WEDNESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 313 PM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 8:47 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 847 PM EDT SAT SEP 1 2012 DEZ002-003-MDZ015-019-020-020215- CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD- 847 PM EDT SAT SEP 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNE'S COUNTY AND MAY AFFECT PARTS OF CAROLINE...KENT...SUSSEX AND TALBOT COUNTIES... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTREVILLE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR STARR AROUND 845 PM...JUMPTOWN...HILLSBORO AROUND 900 PM...RIDGELY...GREENSBORO AROUND 915 PM...DENTON AROUND 930 PM...ANDREWSVILLE AND SMITHVILLE AROUND 945 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME WIND GUSTS TO AROUND 30 MPH ARE ALSO POSSIBLE. LAT...LON 3893 7539 3862 7562 3897 7618 3914 7608 TFG
Local storm report, Sep 1, 9:05 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM LIGHTNING ROCK HALL 39.14N 76.24W
09/01/2012 KENT MD 911 CALL CENTER
HOUSE STRUCK BY LIGHTNING. 170 CUSTOMERS LOST POWER IN
AREA.
&&
EVENT NUMBER PHI1200702
GGSpecial weather statement, Sep 1, 9:27 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT SAT SEP 1 2012
MDZ012-015-019-020-020300-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
927 PM EDT SAT SEP 1 2012
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
CAROLINE...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF BALTIMORE TO 34 MILES SOUTHEAST
OF BALTIMORE TO 59 MILES SOUTH OF BALTIMORE...MOVING SOUTHEAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR ROCK HALL...TILGHMAN ISLAND
AROUND 945 PM...ST. MICHAELS AROUND 1000 PM...OVERTON...COPPERVILLE
AROUND 1015 PM...CENTREVILLE...QUEENSTOWN AROUND 1030 PM...WYE MILLS
AND STARR AROUND 1045 PM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. WIND GUSTS TO AROUND
30 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3872 7626 3867 7635 3877 7640 3875 7635
3887 7625 3881 7621 3882 7620 3894 7624
3890 7625 3892 7628 3884 7638 3904 7632
3899 7627 3900 7618 3903 7625 3919 7626
3888 7575 3865 7572 3869 7590 3857 7604
TFGSpecial weather statement, Sep 1, 10:34 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 PM EDT SAT SEP 1 2012
DEZ003-MDZ015-019-020-020400-
CAROLINE MD-INLAND SUSSEX DE-QUEEN ANNE'S MD-TALBOT MD-
1034 PM EDT SAT SEP 1 2012
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...QUEEN ANNE'S...SUSSEX
AND TALBOT COUNTIES...
AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WYE MILLS TO
OXFORD...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
QUEEN ANNE AND STARR AROUND 1045 PM...GRIFFIN AND HILLSBORO AROUND
1100 PM...HARMONY AND PRESTON AROUND 1115 PM...SMITHVILLE AND AGNER
AROUND 1130 PM AND BRIDGEVILLE AROUND 1145 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND IT WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3846 7570 3864 7571 3868 7576 3867 7580
3870 7584 3867 7594 3860 7598 3857 7604
3861 7608 3860 7611 3868 7623 3873 7626
3883 7624 3882 7620 3893 7622 3900 7618
3907 7619 3907 7618 3871 7552 3845 7555
IOVINOSpecial weather statement, Sep 1, 11:44 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 PM EDT SAT SEP 1 2012
DEZ003-MDZ020-020445-
CAROLINE MD-INLAND SUSSEX DE-
1144 PM EDT SAT SEP 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE AND SUSSEX COUNTIES...
AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FEDERALSBURG AND HURLOCK...MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BETHEL AND LAUREL AROUND
1230 AM AND DELMAR AROUND 1245 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3845 7569 3848 7570 3865 7572 3868 7576
3867 7580 3870 7581 3870 7584 3869 7590
3867 7592 3868 7595 3876 7586 3850 7537
3845 7542
IOVINOSpecial weather statement, Sep 2, 12:25 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1225 AM EDT SUN SEP 2 2012
DEZ003-004-020600-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1225 AM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENWOOD AND
BRIDGEVILLE TO DELMAR...MOVING SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR GEORGETOWN AROUND 1230 AM...MILTON AND
GUMBORO AROUND 1245 AM...LEWES AND MILLSBORO AROUND 100 AM...DEWEY
BEACH AND REHOBOTH BEACH AROUND 115 AM...AND SOUTH BETHANY AND OCEAN
VIEW AROUND 130 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3845 7559 3846 7564 3889 7550 3891 7547
3892 7544 3874 7507 3867 7506 3867 7505
3862 7505 3861 7504 3845 7504 3844 7505
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:09 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 2 hr |
| Sep 2, 5:14 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth, Somerset | 2 hr |
| Sep 2, 5:38 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 3 hr |
| Sep 2, 7:37 PM EDT | Special Weather Statement | PHI | Monmouth | 113 min |
| Sep 2, 12:40 PM EDT | Areal Flood Advisory | PHI | New Castle | 83 min |
| Sep 2, 3:00 PM EDT | Areal Flood Advisory | PHI | Sussex | 2 hr |
| Sep 2, 3:38 PM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
| Sep 2, 4:51 PM EDT | Areal Flood Advisory | PHI | Sussex | 89 min |
| Sep 1, 8:07 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 38 min |
| Sep 1, 8:47 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 88 min |
| Sep 1, 9:27 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 93 min |
| Sep 1, 10:34 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 86 min |
| Sep 1, 11:44 PM EDT | Special Weather Statement | PHI | Wicomico | 61 min |
| Sep 2, 3:17 PM EDT | Areal Flood Advisory | PHI | Caroline | 118 min |
| Sep 2, 3:57 PM EDT | Flash Flood Warning | PHI | Caroline | 2 hr |
| Sep 2, 6:33 PM EDT | Special Weather Statement | PHI | Kent | 117 min |
Nearby
Special Weather Statements in Delaware, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.